Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Alcoholic, has non-stop vomiting, severe cough. Water build up in lungs?

My friend is an alcoholic, he of course denies it. His wife has recently filed for divorce. He just got laid off and is spending everyday in the bar. Anyway, when he didn t drink over the holidays, his wife said he vomited non-stop. Is that a symtom ? And, every morning he coughs like a 30 year smoker even though he s a non-smoker. Is that water build up in the lungs? His triglycerides are ridiculously high. Another symtom? Thank you!
Asked On : Wed, 23 Jan 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Vomiting and nausea following stopping alcohol abruptly may be a symptom of alcohol withdrawal.

Recurrent or persistent cough may be due to a variety of conditions like smoking, asthma, lung infections, etc. A proper examination and a chest xray may be required to determine the cause of his cough.

High levels of triglicerides can be due to obesity, unhealthy dietary habits and also due to excessive alcohol consumption.

Since you appear concerned about your friend's health condition, I would suggest that you take him to a doctor for detailed evaluation and further management. He may also need help in controlling his drinking habit. So, please support and advise him accordingly.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 24 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor